Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

A precise calculation of the Feigenbaum constants


Author: Keith Briggs
Journal: Math. Comp. 57 (1991), 435-439
MSC: Primary 11Y60; Secondary 39B12, 58F14, 65Q05
MathSciNet review: 1079009
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The Feigenbaum constants arise in the theory of iteration of real functions. We calculate here to high precision the constants $ \alpha $ and $ \delta $ associated with period-doubling bifurcations for maps with a single maximum of order z, for $ 2 \leq z \leq 12$. Multiple-precision floating-point techniques are used to find a solution of Feigenbaum's functional equation, and hence the constants.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11Y60, 39B12, 58F14, 65Q05

Retrieve articles in all journals with MSC: 11Y60, 39B12, 58F14, 65Q05


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1991-1079009-6
PII: S 0025-5718(1991)1079009-6
Article copyright: © Copyright 1991 American Mathematical Society